Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Possible Silicone Reaction

About 6 months ago I developed a type of rash (more like small bumps, fleshcolored) on my stomach. Three months ago I had my breast implants replaced after 19 years (double lumen type) with saline implants. During surgery the plastic surgeon discovered that the outer shell containing saline had ruptured on both implants, unknown time period, and the silicone shell of the right one had ruptured and there was substantial gel bleeding into the abdominal cavity. Could the skin rash be one symptom of silicone toxicity or reaction to other substances released from the breast implants?
1 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
Not as far as I know.  I think you will need a diagnosis for a doctor in person on this.  There are many possible reasons for the kind of rash you describe, which doesn't sound serious.  But I doubt that silicone leakage--which has been unsuccessfully linked to many syndromes--is the cause.

Take care.

Dr. Rockoff
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions